Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 206, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 18, 2004, 3:46 PM CDT for Forrest County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2004, 3:46 PM CDT (20:46 UTC)
- Expired
- Jun 18, 2004, 4:15 PM CDT
- In force
- 29 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Forrest County, MS
The radar
The Mobile radar (KMOB), 106 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 789 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 182046
SVRJAN
MSC035-182115-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
346 PM CDT FRI JUN 18 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 415 PM CDT
* AT 346 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER CAMP SHELBY...OR ABOUT 9 MILES SOUTHEAST
OF HATTIESBURG...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR BROOKLYN AT 415 PM CDT
WINDS UP TO 60 MPH ARE LIKELY WITH THIS STORM.
HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM.
LAT...LON 3131 8923 3121 8932 3092 8917 3092 8913
3127 8914
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:10 PM CDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 18, 2:10 PM CDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 210 PM CDT FRI JUN 18 2004 .SHORT TERM... LATEST SATELLITE IMAGERY SHOWED A FLAT 595 UPPER RIDGE OVER THE REGION WITH A DEFORMATION ZONE TO GO WITH IT OVER THE SOUTHERN ZONES. POP UP SHOWERS AND THUNDERSTORMS WERE MOVING EAST ACROSS THE FORECAST AREA...WHILE ACTIVITY WAS MOVING WEST ACROSS THE AREA TO THE SOUTH...WHICH WAS AIDED BY MOISTURE CONVERGENCE..PRECIPITABLE WATER 1.9 INCHES AND A FLAT MIDLEVEL SHORTWAVE OVER THE NORTHERN FRINGE OF FORECAST AREA. EXPECT CONVECTION TO CONTINUE THROUGH EARLY THIS EVENING AND GRADUALLY DIMINISH AFTER SUNSET. RIDGING CONTINUES TO SHIFT EASTWARD SATURDAY LEAVING EASTERN ZONES IN WEAK LOW LEVEL CYCLONIC FLOW. DIFFUSE SURFACE BOUNDARY DROPS SOUTHWARD INTO CENTRAL ZONES SATURDAY AFTERNOON. WILL KEEP SCATTERED POPS MOST AREAS DUE TO PROGRESSION OF BOUNDARY THROUGH MOIST AIR MASS. LITTLE OR NO SHEAR AS MID LEVEL FLOW CONTINUES TO DIMINISH. A SHORTWAVE WILL PUSH INTO THE REGION ON SUNDAY TO HELP THE WEAK BOUNDARY WITH OUR CHANCES OF SHOWERS AND THUNDERSTORMS. WILL MAKE SLIGHT CHANGES TO MOS TEMPS AND POPS. .LONG TERM... REMNANTS OF SURFACE BOUNDARY LINGER ACROSS CENTRAL/SRN ZONES FOR THE BEGINNING OF NEXT WEEK BEFORE SOUTHERLY FLOW PUSHES BACK TO THE NORTH. THE STRUCTURE OF THE FLAT RIDGE WILL BECOME SUSCEPTIBLE TO WAVES THAT WILL TRAVEL THROUGH ZONAL FLOW. ANOTHER SURFACE TROUGH WILL PUSH THROUGH THE REGION ON LATE TUESDAY INTO WEDNESDAY AS AN UPPER TROUGH AXIS PASSES TO THE NORTH...BEFORE UPPER RIDGING REBUILDS FROM THE SOUTHEAST. BY THURSDAY INTO FRIDAY AN UPPER TROUGH WILL APPROACH FROM THE PLAINS. THROUGH THE PERIOD THERE WILL BE PLENTY OF PRECIPITABLE WATER TO WORK WITH PRECIPITABLE WATER FROM 1.5 TO AROUND 2.0 INCHES. WILL KEEP LOW CHANCES OF CONVECTION FOR EACH DAY. WITH LOWS IN THE LOWER 70S AND HIGHS IN THE LOWER 90S. ALL MODELS AND ENSEMBLES WERE IN GENERAL AGREEMENT. && PRELIMINARY NUMBERS JAN 73 92 73 91 20 40 20 40 MEI 73 92 73 91 20 40 20 40 .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17
Hazardous weather outlook, Jun 18, 1:46 PM CDT, 2 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 146 PM CDT FRI JUN 18 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191814- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 146 PM CDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND SATURDAY... ...THUNDERSTORMS... ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS AREAS SOUTH OF INTERSTATE 20. WHILE MOST STORMS ARE EXPECTED NOT TO BECOME STRONG...A FEW WILL. THE MAIN CONCERN WILL BE FOR SMALL HAIL...WIND GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND BRIEF HEAVY DOWNPOURS. EXPECT THE THUNDERSTORM ACTIVITY TO TAPER OFF AROUND SUNSET. STRONG DAY TIME HEATING AND A MOIST ATMOSPHERE WILL ALLOW FOR A FEW STRONG THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND EVENING. GIVEN A LACK OF ATMOSPHERIC THERMODYNAMICS ABOVE THE BOUNDARY LAYER...THIS CONVECTIVE ACTIVITY SHOULD BE DIURNALLY DRIVEN AND DIMINISH AROUND SUNSET. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT FRIDAY...JUNE 25TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 18, 1:06 PM CDT, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
106 PM CDT FRI JUN 18 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 4 SE TALLULAH 32.37N 91.14W
06/17/2004 MADISON LA NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED A FEW CREEKS OUT OF THEIR
BANKS ALONG INTERSTATE 20.
&&
JPGNearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.